MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION GEM COUPLER FORCEPS

BAXTER HEALTHCARE CORPORATION GEM COUPLER FORCEPS
Model Number GEM4183C
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received for evaluation.A visual inspection was performed and observed a misalignment when the tips were closed together.During evaluation, the device tips were brought together to mimic the motion that would be utilized in a surgical process.This visual investigation showed that the returned forceps could not simulate the intended use, as the two halves of the forceps tips did not perfectly match.A device history review revealed no issues that could have caused or contributed to the reported issue.The cause of the condition could not be determined.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
During evaluation of a returned coupler forceps observed a misalignment when the tips were closed together.There was no patient involvement.No additional information is available.
 
Additional Manufacturer Narrative
Additional information: h11.This event is likely to be detected during initial inspection and renders the device unusable.The user may opt to use a new device.Therefore, if the issue recurs it is unlikely to cause or contribute to serious injury.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
GEM COUPLER FORCEPS
Common Device Name
FORCEPS
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
BAXTER HEALTHCARE - SAINT PAUL - MCA
2575 university ave w.
saint paul MN 55114
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key23675630
Report Number1416980-2025-05877
Device Sequence Number15904573
Product Code HTD
UDI-Device Identifier00844735002850
UDI-Public(01)00844735002850(10)SP25D18-2264831
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberGEM4183C
Device Catalogue Number519306001010
Device Lot NumberSP25D18-2264831
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2025
Supplement Date Received by Manufacturer12/02/2025
Initial Report FDA Received Date11/29/2025
Supplement Report FDA Received Date12/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown